•Side effects of some drugs, especially those that affect dopamine levels in the brain such as anti-psychotic or anti-depressant medication, can actually cause symptoms of Parkinsonism.
•Although tremor and postural instability may be less severe, this condition may be difficult to distinguish from Parkinson’s disease.
•Medications that can cause the development of Parkinsonism include: •Antipsychotics
•… read more
Isradapine, a calcium channel blocker, is in phase III trials for indication as a neuroprotective agent against parkinsons!
Hey @A MyParkinsonsTeam Member,
After I went to bed, I forgot to mention that I've tried over a dozen different meds for these conditions...
With my internal body system... I usually gave a "new med" 2-3 weeks before I decided it was helping or not helping.... and if not, I would wean myself off that drug, and go back to family doctor and try something else... When something did "work" for me, I could feel the difference in a few days... and felt like something inside of me got a kick / jolt... that lasted only 2-3 days before my internal chemical imbalance settled down, and I felt much better with depression, anxiety lifting...
I really don't know if other folks " experience this jolt" when they find a med that helps them with these chemical imbalances? How do you know?
Stay safe & warm with these nasty winter storms heading your way! Hugs.... Alan
Hi @A MyParkinsonsTeam Member,
Hope your feeling a tiny bit better ! Your probably whipped by venturing out in the weather to attend that meeting !
Regarding my use of Buspar for anxiety, is that it continues to work for me over past +3 decades, it has a documented history of having very few side effects..... Seriously.. when my tears start instantly flowing at me watching the weather news or watching a chick flick .... I know my chemical imbalance is out of whack... I take Buspar (15mg) x 3 daily.... Within a few days... the excess tears disappear.
For depression I found Effexor XL (100mg) or the newer version called Pristiq (100mg) which is much more expensive... This chemical formulation has been around for ever to with very few side effects.... I have primarily use the generic equivalent of these med with great result with no down effects...
I tend to go with the older tried and true meds, especially - when they work so well with me to help correct the chemical imbalance within my body.... and I tend to be frugal when it makes sense.. Love ya, Alan
Hey @A MyParkinsonsTeam Member
In the beginning, almost 30 yrs ago, my initial depression medication also included Wellbutrin, Effexor, and Buspar..... Over the years I noticed that Wellbutrin didn't appear "to do" anything, so I dropped it, and just take the other two meds for myself.... Alan
@A MyParkinsonsTeam Member Wow! That is important information to know. I don't have PD, but my Dad does and he is on Welbutrin, which is in a different class of anti-depressants than Abilify. He has been on many different anti-depressants and this is the only one that truly helped him. My folks and I were just having this conversation yesterday and how anti-depressants interact with Dopamine. It turns out that Welbutrin is in a group on anti-depressants that help increase Dopamine. Dad didn't always need an anti-depressant and we wondered if when he needed Welbutrin, if that wasn't in the infancy stage of PD? I don't know, we just found it to be an interesting coincidence. It is really important that, like you did, bring to our attention that we are all different and what works for one, could be catastrophic for another. Unfortunately, we assume the docs will think like that all the time, but they don't. We really need to question our care no matter who is advising us! Unfortunately, more and more we are seeing less of our docs thanks to the current medical system. Thanks for bringing up some good thoughts:) Tedi